MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).The product will not be returned to zimmer biomet for investigation because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00379, 0001032347-2019-00380, 0001032347-2019-00381, 0001032347-2019-00382, 0001032347-2019-00383, 0001032347-2019-00384.Concomitant medical products: tmj system right narrow mandibular component, cat# 01-6545, lot# 710730a; tmj system left narrow mandibular component, cat# 01-6546, lot# 541380d; tmj system right fossa component small, cat# 24-6562, lot# 721350a; tmj system left fossa component small, cat# 24-6563, lot# 721500a; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2708, lot# unk; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2710, lot# unk; tmj system cross drive fossa screw, cat# 99-6579, lot# unk.
 
Event or Problem Description
It was reported the patient experienced nerve damage and numbness after implantation of temporomandibular joint implants.The patient described numbness on the right bottom of their jaw and loss of facial expression.The patient said they are only recently able to close their eyes.The patient currently receives botox injections into their forehead to help treat the issues associated with the nerve damage.The patient reported their surgeon stated that the condition is likely permanent.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because the patient reports numbness and nerve damage resulting from tmj implants.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The complaint is non-verifiable.The dhr for the right mandible component was reviewed, one non-conformance was found.Nc8172 was opened to address a minor inconsistency of a seal, however, testing proved the seal was sufficient and the part was acceptable.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding nerve damage, there is a complaint rate of 0.29%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8867870
Report Number0001032347-2019-00378
Device Sequence Number16628746
Product Code LZD
UDI-Device Identifier00841036011857
UDI-Public00841036011857
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6545
Device Lot Number710730A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;